Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 402, NWS Blacksburg, VA

July 4, 2011Pittsylvania County, City of Danville, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 4, 2011, 4:57 PM EDT for Pittsylvania County, City of Danville, Virginia. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2011, 4:57 PM EDT (20:57 UTC)
Expired
Jul 4, 2011, 5:49 PM EDT
In force
52 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties City of Danville, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 5:15 PM EDTTSTM WND DMGBlairs, VATHE PITTSYLVANIA COUNTY SHERIFFS OFFICE REPORTS MULTIPLE TREES DOWN IN THE COMMUNITY OF BLAIRS.
Jul 4, 5:15 PM EDTTSTM WND DMGDry Fork, VATHE PITTSYLVANIA COUNTY SHERIFFS OFFICE REPORTS MULTIPLE TREES BLOWN DOWN IN THE COMMUNITY OF DRY FORK.
Jul 4, 5:20 PM EDTTSTM WND DMGKeeling, VATHE PITTSYLVANIA COUNTY SHERIFFS OFFICE REPORTS A TREE DOWN IN THE COMMUNITY OF KEELING.
Jul 4, 5:25 PM EDTTSTM WND DMG3 Nne Keeling, VATREE DOWN ON DODSON RD
Jul 4, 5:35 PM EDTTSTM WND DMG4 S Mt Airy, VATREE DOWN ON RICEVILLE RD IN JAVA AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:50 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WUUS51 KRNK 042057
SVRRNK
VAC143-590-042200-
/O.NEW.KRNK.SV.W.0402.110704T2057Z-110704T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
  CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA

* UNTIL 600 PM EDT.

* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
  MILES SOUTH OF SWANSONVILLE...OR 9 MILES EAST OF AXTON...AND MOVING
  EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WESTOVER HILLS...
  DANVILLE CITY...
  BLAIRS...
  DANVILLE AIRPORT...
  AND RINGGOLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

&&

LAT...LON 3690 7961 3698 7912 3654 7922 3655 7967
TIME...MOT...LOC 2057Z 272DEG 14KT 3664 7954

$$

AMS
2 follow-up statements
682 
WWUS51 KRNK 042135
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT MON JUL 4 2011

VAC143-590-042200-
/O.CON.KRNK.SV.W.0402.000000T0000Z-110704T2200Z/
PITTSYLVANIA VA-CITY OF DANVILLE VA-
535 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR THE CITY OF DANVILLE... SOUTHERN PITTSYLVANIA COUNTY...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES EAST OF KEELING...
OR NEAR INGRAM...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3679 7962 3682 7916 3654 7922 3655 7967
TIME...MOT...LOC 2135Z 271DEG 41KT 3674 7912

$$

AMS
258 
WWUS51 KRNK 042149
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT MON JUL 4 2011

VAC143-590-042159-
/O.CAN.KRNK.SV.W.0402.000000T0000Z-110704T2200Z/
PITTSYLVANIA VA-CITY OF DANVILLE VA-
549 PM EDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF DANVILLE...
SOUTHERN PITTSYLVANIA COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

LAT...LON 3679 7962 3682 7916 3654 7922 3655 7967
TIME...MOT...LOC 2149Z 265DEG 41KT 3669 7943

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:58 PM EDT, 59 minutes earlier.

Area forecast discussion, Jul 4, 3:58 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
358 PM EDT MON JUL 4 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST
THROUGHOUT THE WEEK AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HIGH PRESSURE RETURNS TO THE AREA TOWARD THE LATTER HALF OF THE
UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
SIGNIFICANT CLUSTER OF SHOWERS AND STORMS WILL PROGRESS WEST TO EAST
ACROSS THE AREA THIS EVENING. SOME OF THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE DAMAGING WINDS AND/OR LARGE HAIL. SEVERE
THUNDERSTORM WATCH 594 CONTINUES ACROSS THE AREA THROUGH 800 PM.
ANOTHER CONCERN WITH THESE STORMS IS THE HEAVY RAINFALL RATE THE ARE
PRODUCING...THE RELATIVE SLOW SPEED OF THE STORMS...AND THE HIGH
POTENTIAL FOR MULTIPLE STORMS TO PROGRESS OVER THE SAME AREA. THERE
THREE ELEMENTS TOGETHER ARE GOOD INDICATORS OF THE POTENTIAL FOR
FLASH FLOODING THROUGH AT LEAST THE DURATION OF THE SEVERE
THUNDERSTORM WATCH. THE WATCH CONCLUDES AT 1000 PM TO ALLOW FOR THE
POTENTIAL FOR ANY RUNOFF FLASH FLOODING TO CONTINUE THROUGH THAT
TIME. ANTICIPATING THE BULK OF THE CONVECTION TO END BY DUSK WITH
LINGERING ISOLATED SHOWERS AND STORMS INTO THE EARLY MORNING HOURS
ON TUESDAY...ESPECIALLY OVER SOUTHSIDE VIRGINIA AND NEIGHBORING
SECTIONS OF NORTH CENTRAL NORTH CAROLINA. BY LATE TONIGHT INTO EARLY
TUESDAY MORNING...LOOK FOR PATCHY FOG TO DEVELOP...ESPECIALLY IN
AREAS THAT RECEIVED RAINFALL TODAY. ALSO...LOW LEVEL CLOUD COVER IS
EXPECTED TO DEVELOP AT THE HEIGHT OF THE BASE OF THE NOCTURNAL
INVERSION.

ON TUESDAY...MORNING PATCHY FOG AND LOWS ARE EXPECTED TO BURN OFF
FAIRLY RAPIDLY AFTER SUNRISE. THE SHORTWAVE TONIGHT WILL HELP DRAG A
SURFACE COLD FRONT OVER THE REGION...AND IT WILL STAY NEARLY
STATIONARY OVER OR NEAR THE AREA THROUGH THE DAY TUESDAY. ANTICIPATE
REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS AGAIN BY MIDDAY...WITH
THE GREATEST CONCENTRATION OF SHOWERS AND STORMS ACROSS THE SOUTHERN
HALF OF THE AREA. GREATER CLOUD COVER ACROSS THE AREA AT THE START
OF THE DAY WILL HELP KEEP HIGH TEMPERATURES LOWER THAN THOSE
REALIZED TODAY. EXPECTED MID TO UPPER 80S EAST OF THE BLUE
RIDGE...WITH READINGS AROUND 80 TO THE LOWER 80S IN THE MOUNTAINS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
BROAD TROF AT 500 MB REMAINS OVER THE REGION THROUGH THURSDAY.
FORECAST AREA WILL BE IN THE BAROCLINIC ZONE AND HAVE SOME ENHANCED
LIFT THROUGH THE PERIOD DUE TO CONVERGENCE ALONG A WEAK SURFACE
BOUNDARY. MODELS ARE HINTING THAT AREAS OF LOW PRESSURE MAY BE
TRACKING ALONG THE FRONT...BUT AT THIS TIME...CHALLENGING TO NARROW
DOWN TIMING OF BEST CHANCE OF PRECIPITATION. WITH THE FORECAST AREA
STAYING IN A MOIST UNSTABLE AIRMASS HIGHEST PROBABILITY OF SHOWERS
AND THUNDERSTORMS WILL BE EACH AFTERNOON AND EVENING. STAYED CLOSE
TO MAV GUIDANCE FOR MAXIMUM AND MINIMUM TEMPERATURES THROUGH THE
PERIOD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
LITTLE CHANGE IS EXPECTED IN THE LARGE SCALE PATTERN THROUGH MONDAY.
AT THE SURFACE A WEAK FRONT STALLED JUST NORTH OF THE FORECAST AREA
ON THURSDAY WILL SINK SLOWLY SOUTH OF THE COUNTY WARNING AREA FOR
SUNDAY AND MONDAY. THIS SHOULD REDUCE THE DAILY AFTERNOON AND
EVENING CHANCE OF SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE
NEAR NORMAL THROUGH THE PERIOD.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE MORE
WIDESPREAD AS THE AFTERNOON PROGRESSES. A COMBINATION OF DAYTIME
HEATING AND AN APPROACH SHORTWAVE TROUGH IS HELPING TO CREATE THIS
ACTIVITY. ANTICIPATE MAINLY VFR CONDITIONS WITH ISOLATED AND
TEMPORARY IFR/MVFR CONDITIONS AS THE STRONGER CELLS PASS OVER A
GIVEN AREA. ACTIVITY IS EXPECTED TO WANE AND DECREASE IN COVERAGE
FROM WEST TO EAST AFTER ROUGHLY 00Z...800 PM AS WE LOSE THE
HEATING OF THE DAY AND THE TROUGH AXIS PASSES OUT OF THE AREA. A
SURFACE FRONT WILL BECOME NEARLY STATIONARY OVER THE REGION
THROUGH AT LEAST TUESDAY. AFTER SOME LATE NIGHT/EARLY MORNING
PATCHY MVFR CONDITIONS FOR LIGHT FOG AND CLOUDS...LOOK FOR
INSTABILITY INCREASE AGAIN ON TUESDAY WITH SOME ISOLATED SHRA/TRSA
DEVELOPING BY 16Z...NOON.

ANTICIPATE DAILY CHANCES OF SCATTERED SHRA/TSRA THROUGH SATURDAY AS
THE FRONTAL BOUNDARY REMAINS OVER OR NEAR THE AREA. LATE NIGHT AND
EARLY MORNING PATCHY FOG AND MVFR CIGS WILL BE POSSIBLE AS
RESIDUAL MOISTURE FROM THE PREVIOUS DAYS CONVECTION CONDENSES
UNDER THE NOCTURNAL INVERSION.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR VAZ007-
     009>020-022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NCZ001>006-
     018>020.
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ042>045.

&&

SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...DS
Hazardous weather outlook, Jul 4, 1:00 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
100 PM EDT MON JUL 4 2011

NCZ001>006-018>020-VAZ007-009>018-022>024-032>035-043>047-058-059-
WVZ042-051700-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-MERCER-
100 PM EDT MON JUL 4 2011

...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXITS THIS AFTERNOON AND
EARLY EVENING. CLUSTERS OF SLOW MOVING THUNDERSTORMS ARE LIKELY
THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE
GREATEST THREAT WITH SOME OF THESE STORMS WITH MARGINALLY LARGE
HAIL A SECONDARY THREAT. ANOTHER CONCERN IS LOCALLY HEAVY RAINFALL
AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NOW ACTIVATED. PLEASE RELAY REPORTS OF SEVERE
WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ019-020-WVZ043>045-051700-
ALLEGHANY VA-BATH-SUMMERS-MONROE-GREENBRIER-
100 PM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXITS THIS AFTERNOON AND
EARLY EVENING. CLUSTERS OF SLOW MOVING THUNDERSTORMS ARE LIKELY
THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS WILL BE THE
GREATEST THREAT WITH AN ISOLATED NUMBER OF THESE STORMS WITH
MARGINALLY LARGE HAIL A SECONDARY THREAT. ANOTHER CONCERN IS
LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DS

In the hours before

Special weather statement, Jul 4, 4:10 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT MON JUL 4 2011

NCZ019-042045-
WILKES NC-
410 PM EDT MON JUL 4 2011

...A STRONG THUNDERSTORM WILL AFFECT WILKES COUNTY...

AT 406 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
BOOMER...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. FREQUENT CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
STORM. IF YOU ARE OUT ON THE WATER GET BACK TO LAND AND FIND A SAFE
BUILDING OR SAFE VEHICLE.

THIS STORM WILL BE NEAR WILKESBORO RESERVOIR AROUND 420 PM...MORAVIAN
FALLS AROUND 440 PM AND WILKESBORO AROUND 445 PM.

LAT...LON 3607 8142 3607 8144 3609 8149 3609 8152
      3612 8154 3614 8150 3617 8148 3622 8127
      3606 8099 3602 8118 3603 8121 3602 8127
      3599 8133
Local storm report, Jul 4, 4:12 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 W STEWARTSVILLE       37.27N 79.82W
07/04/2011  E1.75 INCH       BEDFORD            VA   PUBLIC

&&

EH
Local storm report, Jul 4, 4:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 N ELKIN               36.33N 80.85W
07/04/2011                   SURRY              NC   911 CALL CENTER

            3 TREES DOWN

&&

EH
Local storm report, Jul 4, 4:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     LIGHTNING        2 ESE BOONVILLE         36.22N 80.68W
07/04/2011                   YADKIN             NC   911 CALL CENTER

            LIGHTNING STRUCK A BALE OF HAY IN THE 1500 BLOCK OF
            CHARITY CHURCH ROAD.

&&

DS
Local storm report, Jul 4, 4:49 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             4 N ROANOKE             37.34N 79.96W
07/04/2011  E1.00 INCH       ROANOKE            VA   PUBLIC

&&

EH
Local storm report, Jul 4, 4:56 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     5 NNW ROANOKE           37.34N 79.99W
07/04/2011                   ROANOKE            VA   PUBLIC

            SEVERAL TREES DOWN. 6 INCH LIMBS DOWN

&&

EH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:54 PM EDTSpecial Weather StatementRNKBotetourt66 min
Jul 3, 9:42 PM EDTSpecial Weather StatementRNKSmyth63 min
Jul 4, 12:47 PM EDTSpecial Weather StatementRNKFloyd, Montgomery, Pulaski, City of Radford58 min
Jul 4, 1:34 PM EDTSevere Thunderstorm WarningRNKGrayson56 min
Jul 4, 1:42 PM EDTSevere Thunderstorm WarningRNKGrayson63 min
Jul 4, 2:00 PM EDTSpecial Weather StatementRNKFranklin, Pittsylvania60 min
Jul 4, 2:07 PM EDTSevere Thunderstorm WarningRNKTazewell53 min
Jul 4, 2:13 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell62 min
Jul 4, 2:18 PM EDTSpecial Weather StatementRNKMontgomery27 min
Jul 4, 2:27 PM EDTSevere Thunderstorm WarningRNKAlleghany, Craig63 min
Jul 4, 2:48 PM EDTFlash Flood WatchRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more4 hr
Jul 4, 2:48 PM EDTSpecial Weather StatementRNKGiles57 min
Jul 4, 2:52 PM EDTFlash Flood WarningRNKFranklin, Henry5 hr
Jul 4, 3:00 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke, City of Roanoke, City of Salem48 min
Jul 4, 3:12 PM EDTSpecial Weather StatementRNKBland, Pulaski, Smyth, Wythe63 min
Jul 4, 3:21 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke54 min
Jul 4, 3:25 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania65 min
Jul 4, 3:55 PM EDTSpecial Weather StatementRNKFranklin, Montgomery, City of Radford65 min
Jul 4, 4:05 PM EDTSevere Thunderstorm WarningRNKCharlotte55 min
Jul 4, 4:06 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington54 min
Jul 4, 4:25 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax65 min
Jul 4, 4:46 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham59 min
Jul 4, 5:04 PM EDTSevere Thunderstorm WarningRNKCharlotte26 min
Jul 4, 5:17 PM EDTSevere Thunderstorm WarningRNKPatrick58 min
Jul 4, 5:31 PM EDTSevere Thunderstorm WarningRNKPittsylvania59 min
Jul 4, 5:47 PM EDTSevere Thunderstorm WarningRNKBuckingham28 min
Jul 4, 6:11 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville2 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.